Olanzapine-induced respiratory, failure

Meir Mouallem, Ido Wolf

Research output: Contribution to journalArticlepeer-review

Abstract

Olanzapine is considered a safe drug. However, somnolence appears in up to 39% of the patients treated with 15 mg./day of this drug. The authors describe an elderly patient with chronic lung disease who developed CO2 narcosis and respiratory failure after treatment with olanzapine. The sedative effect of this drug was probably the cause of this life-threatening complication. The authors suggest that elderly patients with chronic lung disease who are treated with olanzapine should be carefully observed, especially during the first weeks of treatment.

Original languageEnglish
Pages (from-to)304-305
Number of pages2
JournalAmerican Journal of Geriatric Psychiatry
Volume9
Issue number3
DOIs
StatePublished - 2001

Fingerprint

Dive into the research topics of 'Olanzapine-induced respiratory, failure'. Together they form a unique fingerprint.

Cite this